MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP130RH
Medical Device Problem Codes Component Missing (2306); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient was undergoing an unknown procedure with a mentor artoura breast tissue expander 475cc tissue expander when it was noticed that the needle inside the box was not the correct 21 gauge butterfly.The needle inside that box was an 18 gauge with a guide-wire.The correct needle was obtained from the box of a different tissue expander (mentor cpx 4 breast tissue expander with suture tabs tissue expander, catalog #3549213, serial #(b)(4)) and the artoura breast tissue expander 475cc tissue expander was placed in the patient.There was no consequence to the patient.
 
Additional Manufacturer Narrative
On 08/29/2018, the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Correction: in the initial report, device code 2975 ¿manufacturing, packaging, or shipping problem¿ was used.The proper code for this event is 2306 ¿component missing¿.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7800053
Report Number1645337-2018-05078
Device Sequence Number1535277
Product Code LCJ
UDI-Device Identifier00081317024316
UDI-Public00081317024316
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Catalogue NumberSMXP130RH
Device Lot Number7575453
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/29/2018
06/10/2019
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date08/30/2018
06/11/2019
Patient Sequence Number1
Patient Age58 YR